MAUDE Adverse Event Report: SORIN GROUP ITALIA XTRA AUTOTRANSFUSION SYSTEM, PROCEDURE SET BX/125; APPARATUS, AUTOTRANSFUSION

SORIN GROUP ITALIA XTRA AUTOTRANSFUSION SYSTEM, PROCEDURE SET BX/125; APPARATUS, AUTOTRANSFUSION
Model Number BOWL SET X/125
Medical Device Problem Code Sediment, Precipitate Or Deposit In Device Or Device Ingredient (3021)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.The age of the device was calculated as the time elapsed between the device sterilization and the date of the event.(b)(4).Sorin group (b)(4) manufactures the xtra autotransfusion system, procedure set bx/125.The incident occurred in (b)(6).Per exemption number e2016005.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The involved device has been returned to sorin group (b)(4) for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group (b)(4) received a report that small (approximately 2-3 mm in size) black particles were noted within the salvaged blood that was processed with the xtra autotransfusion system and sent to the re-infusion bag.Re-infusion was not performed and the whole procedure set was put aside.There was no patient involvement.
 
Additional Manufacturer Narrative
Sorin group italia manufactures the xtra autotransfusion system, procedure set bx/125.The incident occurred in (b)(6).Per exemption number e2016005, sorin group italia s.R.L.Is submitting the report for both sorin group italia s.R.L (manufacturer) and livanova usa., inc.(importer).The complained circuit (rbc bag, bowl and tubings) was returned to sorin group italia for investigation.Visual inspection of the returned rbc bag confirmed the presence of extraneous black particles.Chemical analysis of the particles identified the presence of carbon compatible with the graphite of the bowl ring.Inspection of the graphite ring did not identify any surface abnormalities or defects.The state of the ring was consistent with standard use.A potential deviation in the physical/mechanical characteristics of the device or incorrect sealing of the bowl top could be ruled out.Improper set up of the disposable in the machine could also not be excluded.A dhr review of the complained circuit confirmed that the disposable was released conforming to product specifications.A review for similar events confirmed that this is an isolated case.As no specific root cause could be identified, corrective actions were not determined.

Brand Name
XTRA AUTOTRANSFUSION SYSTEM, PROCEDURE SET BX/125
Common Device Name
APPARATUS, AUTOTRANSFUSION
Manufacturer (Section D)
SORIN GROUP ITALIA
strada statale 12 nord, 86
mirandola (modena) 41037
IT  41037
MDR Report Key7008919
Report Number9680841-2017-00030
Device Sequence Number16492314
Product Code CAC
UDI-Device Identifier08033178110020
UDI-Public(01)08033178110020(17)200731(10)1708020126
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101586
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberBOWL SET X/125
Device Catalogue Number04251
Device Lot Number1708020126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2017
Distributor Facility Aware Date10/10/2017
Device Age2 MO
Initial Date Received by Manufacturer 10/10/2017
Supplement Date Received by Manufacturer03/20/2018
Initial Report FDA Received Date11/08/2017
Supplement Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1